60-Days Post-Cisplatin (Chemo)

October 24, 2018

I’m 60 days post-Cisplatin today. Some of the side effects of this chemo are finally starting to lessen a bit.

The neuropathy comes and goes. Mostly it stays, but I can feel it waning some. There are days when my feet and fingers are still more or less numb, and days when it feels more like when we were kids and had stayed out in the snow too long. Our fingers and toes would be numb for a bit, then they’d burn some and then just get kind of tingly as they warmed up and feeling came back. These days, the tingly wins over the numb more often than not. When my sister was here, I told her it kind of felt like having slippers on inside your feet and fingers. She said she didn’t think she could handle that. It is a bit of a strange sensation sometimes. There are days when being numb felt better, but I don’t want to go back to that.  The thing that bugs me most is having my fingers on the wrong keys when I’m trying to type. I can’t feel the little bumps on the keys that tell me where home row is on my laptop. Hopefully, all of this will go away eventually.

I started noticing this week that the ringing in my ears is starting to get a little less loud, which is another good thing to be happening. I’ll be getting another audiogram at the end of the month or the beginning of December to make sure there is no permanent damage to my hearing. I think that because I’m noticing it decreasing, that it won’t be a permanent thing.

Food is also finally starting to taste a little better, too. Cisplatin ruined pretty much everything food-wise. It was getting to the point where I didn’t want to eat at all because it literally tainted almost every single thing I ate or drank. Even some of the stuff I could tolerate on the AC chemo tasted awful on Cisplatin. There were one or two things that were passable, but that was about it. I’m hoping that the Cisplatin will be out of my system in the next couple of months and a lot of these side effects will be a thing of my past.

The last substantial side effect of Cisplatin was pretty much going back to square one with chemobrain. Looking back at my post 3-months after finishing AC and Taxol, I was just starting to get pieces of my memory back. I’m not that far out from Cisplatin yet, so I’m hoping things will continue to improve for the next month and that I’m done with regular chemos for a long, long time.

I’m still struggling with finding words and things that are time bound. I’m forgetting what I was going to say mid-sentence. I’ve got calendar reminders for my calendar reminders. I’ve got lists of lists. This is how chemo brain still impacts my life almost a year after noticing it in the first place. This time, though, I will finally get to see the Neuropsychologist at the end of November to do testing and start more Occupational Therapy to work around the damage the chemo’s done to my short-term memory. I don’t know if my memory will ever get back to normal. That’s something that gets hard for me. I never ever had memory issues like this before. Now, I feel like my brain’s been taken over by aliens. I don’t like the idea that I don’t get to know when the aliens will move out and give me my brain back.

 

About Pink Ribbon Road

This blog is about receiving and living with a breast cancer diagnosis.
This entry was posted in Chemo, Treatment and tagged , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , . Bookmark the permalink.